Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 8, 2012, 12:26 AM CST for Chase County, Harvey County, Marion County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2012, 12:26 AM CST (06:26 UTC)
- Expired
- Mar 8, 2012, 12:54 AM CST
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Chase County, KS, Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS53 KICT 080626
SVRICT
KSC017-079-115-080715-
/O.NEW.KICT.SV.W.0018.120308T0626Z-120308T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1226 AM CST THU MAR 8 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 115 AM CST
* AT 1222 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR PEABODY...OR 11 MILES NORTHEAST
OF NEWTON...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...PEABODY...FLORENCE AND CEDAR POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A LONG HISTORY OF PRODUCING QUARTER-SIZED HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3849 9681 3822 9660 3808 9702 3809 9715
3804 9715 3803 9719 3818 9731
TIME...MOT...LOC 0625Z 240DEG 43KT 3815 9713
WIND...HAIL <50MPH 1.00IN
$$
ES2 follow-up statements
526
WWUS53 KICT 080645
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CST THU MAR 8 2012
KSC017-079-115-080715-
/O.CON.KICT.SV.W.0018.000000T0000Z-120308T0715Z/
MARION KS-HARVEY KS-CHASE KS-
1245 AM CST THU MAR 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHASE...NORTHEASTERN HARVEY AND SOUTHERN MARION COUNTIES UNTIL 115 AM
CST...
AT 1241 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR FLORENCE...OR 9 MILES SOUTHEAST OF
MARION...MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORM'S INTENSITY
CONTINUES TO FLUCTUATE.
LOCATIONS IMPACTED INCLUDE...
CEDAR POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3849 9681 3822 9660 3808 9702 3809 9715
3804 9715 3803 9719 3818 9731
TIME...MOT...LOC 0645Z 240DEG 43KT 3827 9687
WIND...HAIL <50MPH 1.00IN
$$
ES162
WWUS53 KICT 080654
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CST THU MAR 8 2012
KSC017-079-115-080704-
/O.CAN.KICT.SV.W.0018.000000T0000Z-120308T0715Z/
MARION KS-HARVEY KS-CHASE KS-
1254 AM CST THU MAR 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHASE...
NORTHEASTERN HARVEY AND SOUTHERN MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3849 9681 3822 9660 3808 9702 3809 9715
3804 9715 3803 9719 3818 9731
TIME...MOT...LOC 0654Z 240DEG 43KT 3832 9675
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 12:10 AM CST, 16 minutes earlier.
Area forecast discussion, Mar 8, 12:10 AM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1210 AM CST THU MAR 8 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TERMINALS FOR THE NEXT FEW HOURS. LOW LEVEL DRY AIR WILL ARRIVE FROM THE NORTH AND END PRECIPITATION BEFORE DAYBREAK IN CENTRAL KS...AND AROUND DAYBREAK AT KICT/KHUT. PRECIPITATION WILL LIKELY LINGER INTO THE MORNING AT KCNU. BRIEF PERIODS OF MVFR CEILINGS/VISIBILITY ARE EXPECTED IN/NEAR PRECIPITATION. GUSTY NORTH WINDS ARE EXPECTED DURING THE DAY GIVEN 45KTS AT 850MB AND 15-25KT IN BOUNDARY LAYER. -HOWERTON && .PREV DISCUSSION... /ISSUED 536 PM CST WED MAR 7 2012/ UPDATE... ADJUSTED THE SHORT TERM GRIDS TO BETTER REFLECT CURRENT OBSERVATIONS/ TRENDS. APPEARS THAT HRRR HAS BEST HANDLE ON FRONT/TIMING/TEMPERATURES IN THE VERY SHORT TERM...WITH A BLEND INTO THE NAM LATER TONIGHT. WILL LIKELY BE MAKING SOME TWEAKS TO POPS IN A BIT. AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERNS ARE POTENTIAL THUNDERSTORMS THIS EVENING AND MVFR CEILINGS AT KCNU LATER TONIGHT. THERE APPEARS TO BE A NARROW WINDOW OF OPPORTUNITY FOR ELEVATED STORMS TO DEVELOP THIS EVENING AT KICT/KCNU AND POSSIBLY AS FAR NORTH AS KHUT. NAM/RUC MODEL FORECAST HAS 500+ J/G MUCAPE ACROSS SOUTH CENTRAL/SOUTHEAST KS ROUGHLY BETWEEN 03-08 UTC. CEILINGS WILL DECREASE IN THE RAIN AT KCNU WITH MVFR CEILINGS LOOKING LIKELY OVERNIGHT. SOME IMPROVEMENT IS ANTICIPATED ALL SITES DURING THE DAY. -HOWERTON PREV DISCUSSION... /ISSUED 317 PM CST WED MAR 7 2012/ DISCUSSION... MAIN FORECAST CONCERN IS THE PRECIPITATION CHANCES THIS EVENING AND LATER THIS WEEK. SYNOPSIS: A POTENT UPPER LEVEL TROUGH IS MOVING EASTWARD ACROSS THE INTER-MOUNTAIN WEST. AT THE SURFACE A COLD FRONT IS MAKING ITS WAY ACROSS KANSAS. AS OF 3PM THE FRONT IS APPROACHING WICHITA WHICH IS A LITTLE AHEAD OF WHAT WAS PREVIOUSLY THOUGHT. TEMPERATURES HAVE SURGED AHEAD OF THE FRONT AIDED BY THE GUSTY SOUTHERLY WINDS. TONIGHT - SATURDAY: THE UPPER TROUGH THAT ENTERED THE GREAT BASIN YESTERDAY HAS SPLIT...WITH THE CUT OFF PORTION LOCATED OVER NORTHERN ARIZONA/SOUTHERN UTAH...AND MOVING SLOWLY THROUGH THE FOUR CORNERS AREA. LEE CYCLOGENESIS HAS A SURFACE LOW CURRENTLY OVER NEW MEXICO WITH THE SURFACE TROUGH FOLLOWING THE COLD FRONT THROUGH KANSAS TO THE GREAT LAKES REGION. GUSTY SOUTH WINDS TODAY HAVE ADVECTED MID TO UPPER 50 DEWPOINTS TO THE SOUTHEASTERN TWO-THIRDS OF THE CWA. AS THIS COLD FRONT MOVES SOUTHEAST THROUGH THE AREA THIS EVENING...SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MAINLY ALONG AND BEHIND THE FRONT. THE LATEST GUIDANCE CONTINUES TO SHOW THAT PRECIPITATION WILL DEVELOP BEYOND 00Z THIS EVENING MAINLY OVER SOUTHEASTERN KANSAS. SUFFICIENT INSTABILITY AND SHEAR MAY SUPPORT A FEW STRONGER STORMS AND HAIL WITH THOSE CELLS...ESPECIALLY NEAR THE KANSAS/OKLAHOMA. NORTHERN EXTENT OF THE PRECIPITATION APPEARS TO BE GREATER WITH THE NAM THAN THE OTHER MODELS...THINK THE PRECIPITATION WILL RESIDE MAINLY OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS BUT THERE REMAINS A SLIGHT CHANCE OVER CENTRAL KANSAS. THE UPPER LEVEL LOW STALLS OVER THE TEXAS PANHANDLE FOR THURSDAY THROUGH SATURDAY...AND WILL PUSH ANOTHER SURGE OF MOISTURE NORTH THROUGHOUT THE DAY SATURDAY. ONCE AGAIN THE SOUTHEASTERN TWO-THIRDS ARE MORE FAVORED FOR THE PRECIPITATION SATURDAY...BUT THIS WILL HAVE TO BE MONITORED. PRECIP TYPE SHOULD STAY MOSTLY LIQUID FORM...BUT SLIGHT CHANCE THAT SOME COULD BE FREEZING DRIZZLE ON THE NORTHERN FRINGES. LAUGEMAN SUNDAY - WEDNESDAY: THE CUT OFF UPPER LOW WILL BE KICKED EASTWARD BY THE NEXT UPPER LEVEL WAVE MOVING INTO THE NORTHWEST. PRECIPITATION WILL BE POSSIBLE SUNDAY MORNING AS THE UPPER LOW LIFTS OVER THE AREA...BUT CHANCES DO NOT LOOK TO BE HIGH. THE SYSTEM WILL EXIT BY SUNDAY NIGHT AND WHILE ANOTHER DISTURBANCE WILL LIFT OVER US...IT LOOKS TO BE FAR ENOUGH EAST TO KEEP PRECIPITATION CHANCES AT BAY. WARM AIR ADVECTION THROUGH THE BEGINNING OF THE WEEK WILL HELP TEMPERATURES REACH WELL ABOVE NORMAL THROUGH THE PERIOD. BILLINGS FIRE WEATHER... THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH THROUGH THE REST OF THIS AFTERNOON WITH GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT...BUT AS THE WINDS DECREASE THIS EVENING CONDITIONS WILL IMPROVE. BEHIND THE COLD FRONT WINDS WILL AGAIN BE GUSTY DURING THE DAY THURSDAY AND VERY HIGH FIRE DANGER WILL AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS. OTHERWISE WITH THE CHANCES FOR PRECIPITATION AND LIGHTER WINDS DURING THE WEEKEND THE FIRE DANGER INDEX WILL MAX OUT IN THE HIGH CATEGORY. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION CONCERN IS THE STRONG WINDS...COLD FRONT TIMING AND MVFR CONDITIONS POSSIBLE THIS AFTERNOON AND OVERNIGHT. THE COLD FRONT AS OF 18Z HAS JUST REACHED KSLN AND IT WILL CONTINUE A SLOW SOUTHWARD TREK THIS AFTERNOON/EVENING. EXPECT IT TO REACH KICT AFTER 00Z. AHEAD OF THE FRONT SOUTHERLY WINDS ARE VERY STRONG WITH SUSTAINED SPEEDS BETWEEN 25-30 KTS AND GUSTS UPWARDS TO 35-40 KTS. AS THE FRONT APPROACHES AND MOVES THROUGH WINDS WILL DECREASE AND BECOME NORTHERLY. NORTHERLY WINDS WILL BE GUSTY...BUT NOT AS STRONG AS AHEAD OF THE FRONT. CEILINGS ARE BOUNCING AROUND THE MVFR/VFR THRESHOLD IN THE 2500-3500 FT RANGE AHEAD AND BEHIND THE FRONT. HAVE REMAINED SOMEWHAT PESSIMISTIC WITH THE TAF FORECAST IN MVFR. PRECIPITATION CHANCES INCREASE AS THE FRONT MOVES INTO SOUTHERN KANSAS BETWEEN 02-06Z WHERE MOISTURE IS MORE PLENTIFUL. HAVE -SHRA AT KICT AND KCNU WHERE CONFIDENCE IS HIGHEST...WITH VCSH POSSIBLE AT ALL OTHER TERMINALS EXCEPT KRSL. COLDER AIR IS EXPECTED TO PUSH INTO CENTRAL KANSAS...BUT HAVE KEPT FREEZING PRECIPITATION OUT OF THE FORECAST AT THIS TIME AS THAT IS FURTHER OUT IN THE FORECAST AND CONFIDENCE ON THAT FEATURE IS LOW. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 34 53 39 50 / 20 10 30 50 HUTCHINSON 32 53 39 50 / 20 10 30 40 NEWTON 33 53 39 49 / 10 10 30 50 ELDORADO 33 53 39 50 / 10 10 20 50 WINFIELD-KWLD 35 52 40 50 / 20 10 30 50 RUSSELL 29 54 39 51 / 10 10 20 20 GREAT BEND 29 53 39 50 / 20 10 30 30 SALINA 30 55 38 51 / 10 10 20 40 MCPHERSON 31 54 39 50 / 10 10 20 40 COFFEYVILLE 37 54 40 51 / 20 10 20 50 CHANUTE 34 55 38 51 / 10 10 20 50 IOLA 33 54 37 50 / 10 10 20 50 PARSONS-KPPF 35 54 39 51 / 20 10 20 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 7, 3:44 PM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 344 PM CST WED MAR 7 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 344 PM CST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE COMBINATION OF STRONG WINDS AND DRY CONDITIONS WILL LEAD TO VERY HIGH GRASSLAND FIRE DANGER TODAY FOR THE AREA ALONG AND TO THE EAST OF THE KANSAS TURNPIKE. THERE IS A CHANCE FOR A FEW THUNDERSTORMS TONIGHT ACROSS MAINLY SOUTH CENTRAL AND SOUTHEASTERN KANSAS...AS A COLD FRONT MOVES SOUTHEASTWARD. A STRONG STORM OR TWO WITH UP TO NICKEL SIZE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY HIGH FIRE DANGER IS POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS DURING THURSDAY AFTERNOON. THERE IS A CHANCE FOR A FEW EMBEDDED THUNDERSTORMS ON THURSDAY IN SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS
In the hours before
Special weather statement, Mar 7, 11:04 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CST WED MAR 7 2012
KSZ070-094-080530-
ELK-GREENWOOD-
1104 PM CST WED MAR 7 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK AND GREENWOOD COUNTIES...
AT 1059 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SEVERY...OR 14 MILES SOUTH OF
EUREKA...AND MOVING NORTHEAST AT 40 MPH.
NICKEL SIZED HAIL IS POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN ELK AND SOUTHERN GREENWOOD COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE
STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK
SHELTER IF SEVERE WEATHER THREATENS.
&&
LAT...LON 3765 9640 3788 9610 3789 9596 3773 9596
3752 9625
TIME...MOT...LOC 0504Z 228DEG 33KT 3765 9623
ESLocal storm report, Mar 7, 11:22 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CST WED MAR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 1 W WELLINGTON 37.27N 97.41W
03/07/2012 E0.50 INCH SUMNER KS TRAINED SPOTTER
PEA TO MARBLE-SIZED.
&&
EPSLocal storm report, Mar 7, 11:54 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1154 PM CST WED MAR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM HAIL MOUNT HOPE 37.87N 97.66W
03/07/2012 E1.50 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING PONG BALL SIZED HAIL
COVERING THE GROUND.
&&
SGSLocal storm report, Mar 8, 12:16 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL NEWTON 38.04N 97.34W
03/08/2012 E0.75 INCH HARVEY KS LAW ENFORCEMENT
&&
JMCLocal storm report, Mar 8, 12:22 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1222 AM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL NEWTON 38.04N 97.34W
03/08/2012 E1.00 INCH HARVEY KS TRAINED SPOTTER
QUARTER SIZED HAIL WAS PARTIALLY COVERING THE GROUND.
&&
JMCLocal storm report, Mar 8, 12:24 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1224 AM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HAIL HALSTEAD 38.00N 97.51W
03/08/2012 E1.00 INCH HARVEY KS LAW ENFORCEMENT
&&
JMCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 8:39 PM CST | Special Weather Statement | ICT | Sumner | 36 min |
| Mar 7, 10:51 PM CST | Special Weather Statement | ICT | Sumner | 24 min |
| Mar 7, 11:04 PM CST | Special Weather Statement | ICT | Greenwood | 26 min |
| Mar 7, 11:12 PM CST | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 48 min |
| Mar 7, 11:17 PM CST | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 19 min |
| Mar 7, 11:31 PM CST | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 44 min |
| Mar 7, 11:57 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.